Jump to content


Photo

Klonopin


  • Please log in to reply
7 replies to this topic

#1 misstraci

misstraci

    Advanced Member

  • Members
  • PipPipPip
  • 621 posts

Posted 26 May 2011 - 01:44 PM

There is a long story behind this and why I am even on klonopin and I haven't even had an official "POTS" aapointment yet since my diagnoses/tilt table. But, here is my question....

What exactly does klonopin do to the body? How does it help someone with dysautonomia?


I understand it is also prescribed for anxiety and seizures but the small dosage that I have been taken, I can tell I feel a little better once i take it. It is not an immediate action, it takes about two hours to kick in but then I feel a little better for a few hours before it wears off. Is it a vasoconstrictor or is it doing something to the autonomic nervous system or what..... does anyone know that answer?

Thank you
T

#2 lieze

lieze

    Advanced Member

  • Members
  • PipPipPip
  • 1,781 posts

Posted 26 May 2011 - 01:50 PM

Well it increases GABA in the brain which is a feel good hormone and I'm not sure anyone is going to be able to explain all the benefits it's having for you.
I took Xanax which is also a benzo until I just happened to experience some scary symptoms right after taking it and associated it with the pill and now am scared off of it but basically it was a miracle for me.
If I was having weird head sensations it took all those away for me. I felt less anxious felt happier it took away most of the weird sensations I was getting throughout my body and I would get the sensation my stomach was opening up, get an appetite and be able to eat.
It was just like a miracle for me.
It basically activated me, took away all the weird heart racing sensations and I would feel like I could take on activity without the fear that I would normally experience.
I think Klonopin might just be your best friend.

#3 misstraci

misstraci

    Advanced Member

  • Members
  • PipPipPip
  • 621 posts

Posted 26 May 2011 - 02:36 PM

Thank you for the response. I giggled when you said klonopin could be my new best friend :) that's funny. well i still have to go for an appointment to talk about all of this and see what they suggest i stay on. for example, i did not take it today and i'm feeling quite miserable. When i do take it, and like i said, not a huge dose at all, a half of a tiny pill. It takes away my head pressure as well. Also some of my other symptoms.

I'm sorry the xanax created bad symproms for you. Do you think it is all benzo type drugs or maybe they could try you on another kind such as the klonopin or ativan or something (don't know all the names). Maybe a different one would help you and give the same miraculous results but just without the bad side effects, you think so?

thanks

#4 hilbiligrl

hilbiligrl

    Advanced Member

  • Members
  • PipPipPip
  • 328 posts

Posted 26 May 2011 - 04:42 PM

hello misstraci,

Nice to meet you, im tennille.... a best friend to klonopin.... lol.... but seriously, i am. Klonopin has been the only drug that has subsided many symptoms for me. (in addition to some meds targeting my mcad too). It does work on the gaba receptors of the brain... I once could have explained it in detail, since i was heading off for pharmacy school and had worked in a pharmacy for quiet a while, until i became bedridden for over a year (doing better now).... however, due to a spike in my illness lately, my brain fog just downright ***** right now. I take klonopin 0.5 mg twice a day... some nights i dont take it at all, as i dont want to create a tolerance. After being on it a few years ago (i had no relapses while on it) but i was taken off of it, without being weaned off slowly, and i had a severe withdrawal for a few months.... it took forever to find a doctor who saw that i needed it again (took me 3 years to finally get a doc to prescribe it here for me). Xanax, like lieze, for some reason makes me weird, dizzy and i forget everything that's happened when i take it.... odd how klonopin is so much more potent, yet i dont get the same effect. I am more calm, and it seems many symptoms are suppressed for me.... AND.... anxiety, panic and paranoia is a biggie for me, that feeds my 'spells' and starts a vicious cycle from the increase in anxiety to the increase in the severity of my symptoms. Klonopin seems to break that cycle for me thank God.

Im not entirely sure why it works for some of us with our diseases and why for some of us it doesnt.... i suppose, it's due to our each and very own chemical makeup of our bodies, we are all so very different and react to meds differently, etc. If it works for you, i say stay on it. If you decide to get off of it, please insist in a very slow weaning off of it. I have researched alot about weaning off of klonopin and read that weaning off with valium is one of the best ways.... and weaning off can take like a year or months or longer... from what i understood.

Im doing better on it than without it.... it's proven now, so my doc is going to keep me on it, for ever how long? i have no idea, as i am at his mercy. Our city has developed doctors and the medical system with being very overly paranoid about prescribing these benzos..... so, it's a battle here just to prove you need it to live and not that i am a drug seeker (even though that is how one is treated in our area if we even mention a benzo or something for pain).

Im over talking here.... hoping someone without as much brain fog as me can explain it to you much better..... that way, i can read it again and hopefully remember myself.

Best of luck!

tennille

#5 northerndarlene

northerndarlene

    Advanced Member

  • Members
  • PipPipPip
  • 584 posts

Posted 26 May 2011 - 07:41 PM

My neurologist prescribed me klonopin for anxiety (which I don't think I have anxiety, I think my fast heart rate is a side effect of POTS) Anyway, I noticed it helps me too. I ran out of klonopin, and at an appointment with Grubb I asked him if he could write me out a prescription for it. He just said did not. My family dr. won't write me a prescription either. They tell me to go back to the same Dr. that prescribed it. I don't understand this. 20 pills last me a year, and I haven't had any for 3 years, cleary I am not addicted to it. I don't like driving an hr. to get the mediciaction. Can't she tell my family Dr. and Grubb this helps me, and it's for them to write me out a prescription.

#6 shoegal

shoegal

    Advanced Member

  • Members
  • PipPipPip
  • 125 posts

Posted 26 May 2011 - 11:37 PM

Does anyone take valium instead? the reaction to klonopin would be the same with other benzos?

#7 misstraci

misstraci

    Advanced Member

  • Members
  • PipPipPip
  • 621 posts

Posted 27 May 2011 - 08:01 AM

Tennille, thank you for your response. I am so glad it also helps you feel better. So, are you still currently taking? I hope that when I go back to the dr that she does give me a prescription or something that does the same thing to my body as klonopin, as I swear it helps me feel half way human again. Where do you live? I bet here in Atlanta they don't just throw the benzo's at me too, I'm sure reluctance in giving them will be something I encounter, we'll see. I'm glad to hear you are feeling somewhat well.

northerndarlene, I'm sorry. It's obvious you aren't addicted to them if 20 lasts an entire year. Those dr's are being silly. Can the one you originally got it from call it into the pharmacy so that you wouldn't have to drive the hours drive? I bet they probably want to SEE you in the office, i hate that. I wish for you that they realize you aren't some person trying to get drugs for "street" use or whatever and I hope you get some or something that helps.

thanks guys.

shoegal, i took valium once a long time ago "to calm me" before a procedure i had, i don't remember feeling any different, but it was a long time ago for me and pre-pots too.

#8 Rissy2D

Rissy2D

    Advanced Member

  • Members
  • PipPipPip
  • 259 posts

Posted 27 May 2011 - 10:10 AM

I took Klonopin a few times to try it out. I did notice a release of tension (best way I can describe it) in my chest area. It almost felt like the feeling you get after you let out a big sigh--only multiplied x 100. It also made me less inhibited and completely relieved my anxiety when giving a public speech! Unfortunately it also made me very dizzy (I literally could not turn my head or look at anything without nearly falling over), and did not help my heart rate at all. :(